Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Albany, NY

July 23, 2012Montgomery County, New York

NWS Albany, NY issued this special weather statement at Jul 23, 2012, 6:55 PM EDT for Montgomery County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2012, 6:55 PM EDT (22:55 UTC)
Expired
Jul 23, 2012, 7:30 PM EDT
In force
35 min
Issued by
NWS Albany, NY

County Montgomery County, NY

The radar

The Albany radar (KENX), 63 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WWUS81 KALY 232255
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
655 PM EDT MON JUL 23 2012

NYZ038-040-232330-
MONTGOMERY NY-SOUTHERN HERKIMER NY-
655 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES WEST OF
FORT PLAIN...OR ABOUT 9 MILES WEST OF CANAJOHARIE...AND MOVING EAST
AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF ST. JOHNSVILLE BY 705 PM EDT
FORT PLAIN BY 710 PM EDT
CANAJOHARIE BY 720 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4298 7482 4302 7468 4297 7448 4287 7437
      4284 7470 4288 7482
TIME...MOT...LOC 2255Z 267DEG 20KT 4290 7475

$$

JPV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:12 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 23, 4:12 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT MON JUL 23 2012

.SYNOPSIS...
A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE
STORMS COULD BE SEVERE. CANADIAN HIGH PRESSURE WILL BUILD TOWARD
THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID
WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORMS STILL DEVELOPING WITHIN A BROAD CONVERGENCE
AREA WITHIN A PRE FRONTAL TROUGH...WHICH IS BASICALLY THE OLD
FOOTPRINT IN THE ATMOSPHERE FROM THE CONVECTION THIS MORNING. LOW
LEVEL THERMAL RIDGE ALSO ASSOCIATED WITH THE BROAD PRE FRONTAL
TROUGH IN CENTRAL NY WHERE TEMPERATURES HAVE CLIMBED QUITE A BIT
MORE THAN THEY HAVE CLIMBED OVER EASTERN AND SOUTHERN NY AND
WESTERN NEW ENGLAND. 16Z KALB SOUNDING QUITE UNSTABLE BUT LIMITED
DEEP SHEAR. CONVECTION EXPANDING AND STRENGTHENING JUST OVER THE
CANADIAN BORDER AND THAT CONVECTION SHOULD BUILD INTO OUR REGION
THROUGH THE EVENING WITH AN ADDITIONAL THREAT OF SCATTERED SEVERE
WEATHER...ESPECIALLY WITH THE EXPECTED STEEPENING OF MIDLEVEL
LAPSE RATES AND STRENGTHENING OF THE LOW LEVEL JET OVER OUR
REGION.

THE LOW LEVEL DEW POINT BOUNDARY AND ADVANCING BOUNDARY LAYER
THERMAL GRADIENT IS TIMED TO CROSS OUR REGION LATER TONIGHT AND
THROUGH TOMORROW MORNING...AGAIN...CONVECTION IN CANADA IS ALONG
THESE FEATURES...ENHANCED ALSO BY THE LEFT EXIT REGION OF AN UPPER
JET SEGMENT. SINCE IT IS TIMED TO TRACK THROUGH OUR REGION
OVERNIGHT AND TOMORROW MORNING...INSTABILITY SHOULD DIMINISH...BUT
THE FORCING AND UPPER DYNAMICS COULD SUSTAIN THE STRONG TO SEVERE
NATURE TO THE STORMS. LOWS TONIGHT SHOULD BE IN THE 60S TO AROUND
70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
SOME LINGERING ISOLATED SHOWER AND THUNDERSTORM ACTIVITY COULD
OCCUR OVER SOUTHERN AND EASTERN AREAS TOMORROW...THEN COLD
ADVECTION SHOULD SPREAD SOUTH AND EAST ACROSS THE REGION THROUGH
THE DAY. WINDS SHOULD GET QUITE BREEZY...SO WITH INCREASING SUN
THROUGH THE DAY AND GOOD MIXING...HIGHS TUESDAY SHOULD BE IN THE
80S MANY AREAS...SOME 70S SOUTHERN ADIRONDACKS.

THERE SHOULD BE A DRY PERIOD TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT...WITH LOWS TUESDAY NIGHT AND WEDNESDAY NIGHT IN THE 50S TO
AROUND 60...EXCEPT FOR THE SOUTHERN ADIRONDACKS THAT SHOULD BE
COOLER. HIGHS WEDNESDAY SHOULD BE IN THE UPPER 70S TO LOWER
80S...WITH SOME LOWER TO MID 70S IN THE SOUTHERN ADIRONDACKS.

BY THURSDAY...THERE ARE MIXED SIGNALS IN THE GUIDANCE AND
ENSEMBLES REGARDING A STRONG SURGE OF WARM ADVECTION. THERE IS A
DECENT CONSENSUS THAT A QUICK MOVING UPPER IMPULSE...LOW LEVEL JET
SEGMENT AND BOUNDARY LAYER THERMAL GRADIENT SHOULD TRACK EAST
THROUGH OUR REGION. THE QUESTIONS ARE ABOUT THE TIMING AND
TRACK...AS SOME SOUTHERN AREAS COULD GET QUITE UNSTABLE WITH THE
THREAT FOR STRONG CONVECTION...WHILE NORTHERN AREAS COULD JUST SEE
RAIN OR SHOWERY WEATHER WITHIN A REGION OF STABILITY. UNTIL THE
DETAILS GET CLEARER...INDICATING MIXED CLOUDS AND SUN WITH
SCATTERED SHOWERS AND THUNDERSTORMS...INCREASING IN COVERAGE
THROUGH THE AFTERNOON. HIGHS THURSDAY IN THE UPPER 70S TO LOWER
80S...LOWER TO MID 70S SOUTHERN ADIRONDACKS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A FAIRLY UNSETTLED LONG TERM PERIOD LOOKS TO BE SHAPING
UP...ALTHOUGH THE DETAILS ARE HIGHLY QUESTIONABLE AT THIS TIME. TO
BEGIN THURSDAY NIGHT...AN AREA OF LOW PRESSURE WILL LIKELY BE IN THE
PROCESS OF MOVING EASTWARD THROUGH OR EAST OF THE AREA. THERE IS
GOOD AGREEMENT IN THE MODEL GUIDANCE THAT THIS SYSTEM WILL
EXIST...BUT THERE ARE LARGE DIFFERENCES IN TIMING OF THIS FEATURE
AND ASSOCIATED RAINFALL. FURTHER DIFFERENCES ARISE FOR FRIDAY...AS A
FRONTAL BOUNDARY ASSOCIATED WITH THE LOW MAY STALL ACROSS THE AREA
OR POSSIBLY PUSH THROUGH...LEAVING EITHER WET OR DRY CONDITIONS FOR
FRIDAY. BASED ON UNCERTAINTY CANNOT GO WITH A DRY FORECAST AND WILL
HAVE CHANCE POPS MENTIONED FRIDAY AT THIS TIME.

MORE UNSETTLED WEATHER WILL LIKELY OCCUR AT VARIOUS TIMES FRIDAY
NIGHT THROUGH THE WEEKEND...AS POSSIBLE MULTIPLE SHORT WAVES MOVE
THROUGH THE AREA WITHIN A MEAN TROUGH SETTLING IN OVER THE GREAT
LAKES AND NORTHEAST. TIMING THIS FAR OUR DIFFICULT IF NOT
IMPOSSIBLE...SO WILL BROAD BRUSH CHANCE POPS THROUGH THE WEEKEND.
TEMPS COULD END UP BEING COOLER THAN FORECAST IF EXTENDED PERIODS OF
CLOUD COVER OCCUR. CHANCES FOR CONVECTION ARE UNCLEAR AT THIS TIME
BASED ON UNKNOWN DEGREE OF SUNSHINE/INSTABILITY AND HAVING OUR AREA
POSSIBLY LOCATED ON THE COOL SIDE OF ANY EAST-WEST ORIENTED
BOUNDARIES.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A WARM AND HUMID AIR MASS EXISTS ACROSS THE REGION THIS AFTERNOON
INTO THE EVENING. A WEAK TROUGH OF LOW PRESSURE MOVING EASTWARD FROM
CENTRAL NY WILL TRIGGER SOME ISOLATED TO SCATTERED T-STORMS OVER
EAST CENTRAL NY AND WESTERN NEW ENGLAND FROM MID AFTERNOON INTO
EARLY EVENING. COVERAGE LOOKS TO BE CELLULAR WITH THIS INITIAL
CONVECTION SO WILL ONLY MENTION VCSH AT TERMINALS DUE TO COVERAGE
LIMITATIONS...EXCEPT FOR AT KALB WHERE STORMS ARE ALREADY MORE
NUMEROUS. WILL HANDLE ANY OTHER CONVECTION THAT AFFECTS TAF SITES
WITH AMENDMENTS SHOULD THEY DEVELOP.

LATE THIS EVENING INTO THE OVERNIGHT HOURS THERE IS THE POTENTIAL
FOR ADDITIONAL AND POSSIBLY MORE WIDESPREAD T-STORMS AS A STRONG
DISTURBANCE AND COLD FRONT APPROACH FROM SOUTHEAST CANADA AND THE
GREAT LAKES. WILL MENTION PROB30 FOR TSRA AT ALL TERMINALS BEGINNING
BETWEEN 03Z-04Z. THERE COULD BE MVFR/IFR CONDITIONS AND GUSTY WINDS
WITH ANY T-STORMS EITHER THIS AFTERNOON OR TONIGHT.

THE COLD FRONT WILL PUSH THROUGH BY AROUND 12Z-13Z TUESDAY...WITH
WINDS INITIALLY SOUTH-SOUTHWEST THROUGH THE NIGHT...SHIFTING TO THE
NORTHWEST BEHIND THE FRONT AND INCREASING TO AROUND 10-15 KT WITH
HIGHER GUSTS DEVELOPING BY LATE TUESDAY MORNING.

OUTLOOK...
TUE...MAINLY VFR. CHC MORNING SHRA/TSRA.
TUE NGT-WED NGT...VFR. NO SIG WX.
THU-SAT...VFR/MVFR. CHC SHRA/TSRA.

&&

.FIRE WEATHER...
A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE
STORMS COULD BE SEVERE. CANADIAN HIGH PRESSURE WILL BUILD TOWARD
THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID
WEEK.

RH VALUES TONIGHT AND TOMORROW NIGHT LOOK TO BE IN THE 75 PERCENT
TO 100 PERCENT RANGE. MINIMUM RH VALUES TOMORROW SHOULD BE 45 TO
55 PERCENT AND WEDNESDAY SHOULD BE 35 TO 45 PERCENT.

WINDS TONIGHT SHOULD BE SOUTH AT 15 MPH OR LESS. TUESDAY LOOKS
LIKE A MAINLY DRY DAY WITH A GUSTY WESTERLY BREEZE...10 TO 20
MPH...GUSTING AS HIGH AS 30 MPH MOHAWK VALLEY AND HIGHER
ELEVATIONS. NORTHWEST WINDS SHOULD DIMINISH TO 15 MPH OR LESS
TOMORROW NIGHT...AND INCREASE TO AROUND 15 MPH WEDNESDAY.

&&

.HYDROLOGY...
NO MAJOR HYDRO PROBLEMS ARE ANTICIPATED THROUGH MUCH OF THIS WEEK.

MORE UNSETTLED WEATHER IS EXPECTED THROUGH TONIGHT AS A COLD FRONT
TRACKS THROUGH THE REGION BRINGING SCATTERED SHOWERS AND
THUNDERSTORMS. SOME OF THESE COULD CONTAIN LOCALLY HEAVY RAINFALL
BUT A WIDESPREAD HEAVY RAIN APPEARS UNLIKELY AT THIS TIME. RIVER
BASIN AVERAGES ARE EXPECTED TO BE A HALF TO THREE QUARTERS OF AN
INCH THROUGH TONIGHT...HIGHEST IN OUR NORTHWESTERN AREAS.
VERY LOCALIZED AMOUNTS IN THUNDERSTORMS COULD BE 2 TO 3 INCHES.
THIS RAIN MIGHT BRING A MINOR RESPONSE ON SOME OF THE SMALLER
RIVERS IN THE ADIRONDACKS BUT THE OVERALL IMPACT WILL BE MINOR.

HEAVY DOWNPOURS THROUGH TONIGHT...COULD BRING SOME PONDING TO
PLACES OF POOR DRAINAGE.

AN ADDITIONAL SHOWER OR THUNDERSTORM IS POSSIBLE TUESDAY ON AN
ISOLATED BASIS THEN DRY ON WEDNESDAY.

AN POTENTIALLY UNSETTLED WEATHER PATTERN LOOKS TO BE SHAPING UP FOR
THE END OF THE WEEK AS STRONG STATIONARY FRONT SETS UP TO OUR SOUTH
AND PRETTY STRONG IMPULSES LOOK TO RIPPLE ALONG IT. THERE IS A
POTENTIAL FOR SOME MUCH NEEDED RAINFALL DURING THIS PERIOD. STAY
TUNED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 4:23 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT MON JUL 23 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
423 PM EDT MON JUL 23 2012

...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH
AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING AREAS...
NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

In the hours before

Special weather statement, Jul 23, 5:49 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
549 PM EDT MON JUL 23 2012

CTZ001-013-MAZ025-NYZ066-232230-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-
EASTERN DUTCHESS NY-
549 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  EXTREME SOUTHWEST BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  EXTREME EASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CANAAN TO FALLS VILLAGE TO MILLERTON...OR ALONG A LINE EXTENDING
FROM 11 MILES SOUTH OF GREAT BARRINGTON TO 18 MILES WEST OF
TORRINGTON TO 19 MILES SOUTHWEST OF GREAT BARRINGTON...AND MOVING
SOUTHEAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
SHARON BY 555 PM EDT
NORFOLK BY 600 PM EDT
CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 610 PM EDT
WINSTED AND TORRINGTON BY 620 PM EDT
NEW HARTFORD BY 630 PM EDT

LAT...LON 4149 7345 4193 7357 4197 7350 4215 7330
      4204 7301 4197 7302 4198 7289 4196 7288
      4191 7290 4188 7294 4182 7294 4179 7301
      4164 7298 4156 7310 4149 7338 4151 7340
TIME...MOT...LOC 2148Z 297DEG 23KT 4204 7327 4193 7338
          4192 7345 4194 7349

KL
Special weather statement, Jul 23, 6:28 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT MON JUL 23 2012

NYZ033-232300-
HAMILTON NY-
628 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR INDIAN
LAKE...OR ABOUT OVER INDIAN LAKE...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
INDIAN LAKE BY 635 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4382 7421 4383 7414 4381 7411 4380 7405
      4378 7404 4375 7405 4373 7421 4371 7421
      4366 7445 4384 7454 4388 7428
TIME...MOT...LOC 2229Z 260DEG 26KT 4377 7434

JPV
Special weather statement, Jul 23, 6:32 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
632 PM EDT MON JUL 23 2012

CTZ001-013-232245-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
632 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  EASTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
TORRINGTON...OR ABOUT OVER TORRINGTON...AND MOVING EAST SOUTHEAST AT
20 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW HARTFORD BY 640 PM EDT

LAT...LON 4178 7322 4195 7314 4190 7291 4188 7294
      4185 7295 4184 7293 4182 7294 4180 7296
      4179 7301 4171 7300
TIME...MOT...LOC 2231Z 290DEG 17KT 4184 7307
Local storm report, Jul 23, 6:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
636 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             SILVER BAY              43.70N  73.51W
07/23/2012  E0.75 INCH       WARREN             NY   PUBLIC

&&

EVENT NUMBER ALY1200137

LFM
Local storm report, Jul 23, 6:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
649 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 ESE INLET             43.74N  74.76W
07/23/2012  M1.75 INCH       HAMILTON           NY   COCORAHS

&&

EVENT NUMBER ALY1200138

LFM
Special weather statement, Jul 23, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
655 PM EDT MON JUL 23 2012

NYZ038-040-232330-
MONTGOMERY NY-SOUTHERN HERKIMER NY-
655 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES WEST OF
FORT PLAIN...OR ABOUT 9 MILES WEST OF CANAJOHARIE...AND MOVING EAST
AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF ST. JOHNSVILLE BY 705 PM EDT
FORT PLAIN BY 710 PM EDT
CANAJOHARIE BY 720 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4298 7482 4302 7468 4297 7448 4287 7437
      4284 7470 4288 7482
TIME...MOT...LOC 2255Z 267DEG 20KT 4290 7475

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:08 PM EDTSpecial Weather StatementALYOtsego52 min
Jul 23, 1:43 PM EDTSpecial Weather StatementALYOtsego47 min
Jul 23, 1:47 PM EDTSevere Thunderstorm WarningALYHerkimer33 min
Jul 23, 1:50 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery55 min
Jul 23, 1:57 PM EDTSpecial Weather StatementALYFulton48 min
Jul 23, 2:05 PM EDTSpecial Weather StatementALYAlbany40 min
Jul 23, 2:18 PM EDTSpecial Weather StatementALYAlbany42 min
Jul 23, 2:24 PM EDTSpecial Weather StatementALYSchenectady51 min
Jul 23, 2:29 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer61 min
Jul 23, 2:39 PM EDTSpecial Weather StatementALYMontgomery36 min
Jul 23, 3:16 PM EDTSpecial Weather StatementALYWarren44 min
Jul 23, 3:23 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer67 min
Jul 23, 3:27 PM EDTSevere Thunderstorm WarningALYMontgomery, Schoharie63 min
Jul 23, 3:30 PM EDTAreal Flood AdvisoryALYAlbany3 hr
Jul 23, 3:50 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer55 min
Jul 23, 4:43 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess62 min
Jul 23, 5:28 PM EDTSpecial Weather StatementALYHerkimer32 min
Jul 23, 5:37 PM EDTSpecial Weather StatementALYWarren23 min
Jul 23, 5:41 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer47 min
Jul 23, 5:56 PM EDTSevere Thunderstorm WarningALYWarren, Washington64 min
Jul 23, 6:28 PM EDTSpecial Weather StatementALYHamilton32 min
Jul 23, 7:01 PM EDTSpecial Weather StatementALYWarren29 min
Jul 23, 7:09 PM EDTSpecial Weather StatementALYOtsego36 min
Jul 23, 7:12 PM EDTSevere Thunderstorm WarningALYWarren, Washington34 min
Jul 23, 7:53 PM EDTSpecial Weather StatementALYWarren37 min
Jul 23, 7:55 PM EDTSpecial Weather StatementALYHamilton35 min
Jul 23, 7:58 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery62 min
Jul 23, 5:35 PM EDTSpecial Weather StatementALYWindham25 min
Jul 23, 5:49 PM EDTSpecial Weather StatementALY41 min
Jul 23, 6:32 PM EDTSpecial Weather StatementALY13 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.